Pennsylvania, 2013Damaging Winds in Pennsylvania, June 25, 2013
June 25, 2013 · NWS PHI · 4 events in 4 counties and zones
Widely scattered pulse type strong to severe thunderstorms affected the local Philadelphia area during the late afternoon of the 25th. PECO Energy reported about 5,000 homes and businesses lost power.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered pulse type strong to severe thunderstorms affected the local Philadelphia area during the late afternoon of the 25th. PECO Energy reported about 5,000 homes and businesses lost power. Then later at night, a weakening line of strong to severe thunderstorms caused wind damage west of Philadelphia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 25, 2:34 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 25, 2:34 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE JUN 25 2013
.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM WILL KEEP THE REGION LOCKED IN A
HOT AND HUMID AIRMASS THROUGH AT LEAST THURSDAY. A STRONG COLD
FRONT WILL APPROACH FROM THE WEST ON THURSDAY AND CROSS THE AREA
BY FRIDAY BEFORE STALLING OFF THE COAST. AS A RESULT A PERIOD OF
UNSETTLED WEATHER IS EXPECTED FOR THE START OF JULY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NEITHER OF THE MODELS 500MB ANALYSIS LOOKED SPOT ON IN THE MIDWEST
AS THE SERIES OF CONVECTIVE COMPLEXES CONTINUE TO CAUSE
INITIALIZATION ISSUES. IF ANYTHING THE SYSTEMS LOOK SLIGHTLY SLOWER
THAN MODELED. THERMALLY A GFS AND WRF-NMMB COMPROMISE WORK THE BEST.
BUT THEY DIVERGE RATHER QUICKLY AFTER THAT.
INTO THIS EVENING SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH OUR CWA. IN GENERAL THE THERMODYNAMIC AND KINEMATIC
ENVIRONMENT IS NOT ON THE LEVEL OF YESTERDAY. SO FAR THE ORIENTATION
HAS BEEN MORE NORTH THAN SOUTH AND HIEST POPS WERE KEPT THERE.
WHILE ONE OR TWO PULSY TYPE STORMS MIGHT REQUIRE WARNINGS THE
OVERALL WEAK FCST BULK SHEAR ALONG WITH POORER MID LEVEL LAPSE RATES
SHOULD KEEP THIS BELOW LEVELS OF YESTERDAY'S CONVECTION. SOME OF THE
12Z MESOSCALE MODELS (SPC WRF/NMM) WENT TOO MUCH THE OTHER WAY AND
SHOWING WAY TOO LITTLE. BEST FIT IS BETWEEN THE RAP AND SLIGHTLY
TONED DOWN HR3.
FARTHER UPSTREAM MORE CONVECTION IS FORECAST TO DEVELOP OVER THE
UPPER OHIO VALLEY. THIS ONE WILL HAVE SOME SHORT WAVE SUPPORT, BUT
GIVEN ITS ARRIVAL LATER IN THIS EVENING LOWERS CONFIDENCE LEVELS AS
TO SUSTAINABILITY. WE DID CARRY POPS THROUGH THE EVENING AND WE WILL
SEE HOW THE PRESENT DEVELOPMENT EVOLVES.
STAT GUIDANCE HAS BEEN PRETTY REASONABLE WITH MINS AND WE CONTINUE
TO FOLLOW A MET/MAV BLEND.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WE WILL ISSUE A HEAT ADVISORY FOR URBAN AREAS FOR WEDNESDAY.
CONFIDENCE IS NOT THE GREATEST, BUT THIS WILL BE THE THIRD STRAIGHT
DAY OF 90 PLUS HEAT AND NOT SURE IF WE ARE GOING TO GET AS MUCH
COOLING FROM TSRAS TONIGHT AS LAST NIGHT. NAM MOS IS RUNNING
APPROXIMATELY 3-6F TOO LOW ON HOURLY TEMPS TODAY, SO GUIDANCE WAS
NOT USED ON WEDNESDAY. GFS MOS WHICH HAS VERIFIED BETTER MATCHES
PRETTY CLOSELY WITH FCST 850/925MB TEMPS AS WELL AS 1000-850
THICKNESSES. OF CONCERN ALSO HAS BEEN THAT STAT GUIDANCE HAS BEEN
MIXING DEW POINTS DOWNWARD TOO QUICKLY THE PAST TWO DAYS. WHETHER ITS
THE LEE SIDE TROF OR JUST HOW WET THIS JUNE HAS BEEN, NOT BANKING ON
THE THIRD TIME BEING THE CHARM. RIGHT NOW THIS APPEARS TO BE ONE
DAY EVENT REASON FOR ADVY VS WARNING.
SENSIBLE WEATHER, IF TODAY IS THE RELATIVE LULL IN CONVECTIVE
ACTIVITY, WEDNESDAY IS SHOWING A TICK UP. NEARLY ALL KINEMATIC AND
THERMODYNAMICALLY FORCINGS ARE SLIGHTLY STRONGER THAN TODAY. THE ONE
PROBLEM WE ARE SEEING WITH WEDNESDAY IS THE SPLIT BETWEEN THE BETTER
FORCING NORTHWEST AND THE GREAT INSTABILITY AND FCST MID LEVEL LAPSE
RATES SE. PLUS THE FACT THE MODELS MAY BE FAST WITH THE OVERALL
PROGRESSION WILL HAVE US KEEP POPS AS CHANCE. SPC SLIGHT RISK
NORTHWEST HALF OF OUR CWA IS A GOOD FIT AS THAT IS CLOSER PROXIMITY
TO FORCING WHICH SHOULD BE PLACE FOR A BETTER CHANCE OF
ORGANIZATIONAL LINE OR CLUSTER.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE WARM AND STICK AMS WILL REMAIN IN PLACE WED NIGHT AND BY THU A
STRONG S/WV, AND LOW PRESSURE SYS WILL APPROACH FROM THE W. THE
CDFNT ASSOCD WITH THIS LOW WILL CROSS THE REGION BY FRI MRNG. WITH
DEW POINTS INCREASING ON THU IT WILL REMAIN VERY UNCOMFORTABLE
DESPITE MORE CLOUDS AND TEMPS A FEW DEGREES LOWER THAN ON WED.
WITH A DECENTLY ROBUST LOW (FOR LATE JUNE) AND CDFNT APPROACHING,
THU COULD BE THE BEST SHOT OF SHWRS AND TSTMS FOR THE WEEK. SPC
HAS ALREADY PLACED A GOOD PORTION OF THE AREA GENLY WEST OF
PHILADELPHIA IN A SLGT RISK.
THE CDFNT WILL CROSS THE REGION BY FRIDAY BUT REMAIN CLOSE
OFFSHORE. PRECIP CHCS WILL DECREASE AND FRIDAY COULD END UP BEING
DRY OR MOSTLY DRY. SWLY FLOW WILL THEN PREVAIL THRU THE WEEKEND
INTO NEXT WEEK AND THE FLOW WILL STRENGTHEN ANS THE TROF DEEPENS
TO THE W. THIS WILL KEEP UNSETTLED WX OVER THE AREA WITH CHCS OF
SHWRS AND TSTMS EACH DAY. THERE ARE NO SIGNIFICANT SYNOPTIC
FEATURE OF NOTE, BUT EACH DAY'S TSTM CHCS WILL BE PARTIALLY BASED
ON BOUNDARIES AND ANY S/WVS THAT MAY BE PASSING THRU THE FLOW,
WHICH EACH MDL WILL HANDLE DIFFERENTLY AND ARE DIFFICULT TO
DIAGNOSE AT THIS TIME SCALE. FOR NOW, WILL MAINTAIN LOW CHC POPS.
MON LOOKS LIKE THERE COULD BE A WK LOW SO WILL GO A TAD HIGHER
THERE, BUT CONFIDENCE REMAINS LOW ON PRECIP CHCS AND LOCATION IN
THE EXTENDD PD.
AFTER THU, TEMPS LOOK TO RETURN CLOSER TO NRML, BUT WILL LIKELY
REMAIN SLIGHTLY ABV THRU THE PD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
18Z TAFS ARE CARRYING A TEMPO GROUP FOR THUNDERSTORMS THIS AFTERNOON
WITH MVFR CONDITIONS FROM THE KPHL METRO AREA AIRPORTS NORTHWARD.
OTHERWISE PREVAILING VFR CONDITIONS EXPECTED THROUGH THIS EVENING
WITH POSSIBLY MVFR CONDITIONS LATE TONIGHT. THEN WE START ALL OVER
AGAIN ON WEDNESDAY.
THIS AFTERNOON BEST FORCING AND WHERE ONGOING CONVECTION IS BOTH
FAVOR THUNDERSTORMS AT NORTHERN AIRPORTS AND TERMINALS.
CONFIDENCE IS LESS TOWARD THE KPHL METRO AIRPORTS WHERE THEY
SHOULD BE MORE ISOLATED. CONFIDENCE WAS TOO LOW AT KACY AND KMIV
TO INCLUDE IN TAFS. OUTSIDE OF THAT, VFR CONDITIONS ARE FORECAST WITH
WEST TO SOUTHWEST WINDS AVERAGING AROUND 10 KT. SEA BREEZE FRONT
SHOULD NOT MAKE MUCH MOVEMENT OFF THE COAST. WE ARE NOT
FORECASTING IT TO REACH KACY.
THIS EVENING ORGANIZED THUNDERSTORMS DEVELOPING IN THE OHIO VALLEY
ARE NOT FORECAST TO REACH THE TERMINALS. LOWEST CONFIDENCE KRDG. WE
SHOULD JUST HAVE SOME OUTFLOW VFR MID AND HIGH LEVEL CLOUDS.
SOUTHWEST WINDS AVERAGING 5 TO 10 KTS.
OVERNIGHT WE CARRIED SOME MVFR CONDITIONS LATE AT THE FOGGIER MORE
OUTLYING TERMINALS. THIS MIGHT NEED SOME ADJUSTMENT BASED ON ANY
CONVECTION DIRECTLY AFFECTING THE AIRPORTS. WINDS SHOULD BE LIGHT.
A VFR MORNING IS FORECAST FOR ALL OF THE TERMINALS WITH CU BASED
CLOUDS DEVELOPING. WEST TO SOUTHWEST WINDS SHOULD INCREASE TO
AROUND 10 KTS AGAIN. THE SEA BREEZE FRONT WILL STRUGGLE TO GET OFF
THE COAST AGAIN, MAYBE EVEN MORE SO THAN TODAY. MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE FORECAST FOR LATER WEDNESDAY, SO WE
INCLUDED A PROB30 FOR KPHL AS A START.
OUTLOOK...
WED NIGHT INTO THU MORNING...MOSTLY VFR WITH SHORT PERIODS OF
SUB-VFR IN MORNING FOG AND/OR SCT SHOWERS/TSTMS. MD CONFIDENCE.
THU AFTERNOON THROUGH SAT...GENLY VFR. HOWEVER, THERE WILL BE
PERIODS OF MVFR/IFR (POSSIBLY PROLONGED ONES) IN MORNING LOW
CLOUDS AND FOG AND AREAS OF SHOWERS AND TSTMS. LOW CONFIDENCE.
&&
.MARINE...
THE RETURN FLOW BEHIND THE DEPARTING BERMUDA HIGH WILL KEEP A W/SW
WIND ACROSS THE WATERS TODAY AND TONIGHT. WINDS/SEAS WILL REMAIN
BELOW SCA CONDITIONS THRU THE PERIOD. FAIR WEATHER EXPECTED THIS
MORNING...FOLLOWED BY SCT SHOWERS/TSTMS THIS AFTERNOON AND EARLY
EVENING. FAIR WEATHER WILL RESUME LATER TONIGHT INTO WED MORNING.
SEAS ON THE OCEAN WILL BE AROUND 2-4 FT AND 1-2 FT OVER DEL BAY.
REMEMBER...WINDS AND WAVES WILL BE LOCALLY HIGHER IN TSTMS.
OUTLOOK...
SUB-SCA CONDITIONS ARE EXPECTED INTO THURSDAY MORNING. AFTER THAT
INCREASING SWLY FLOW MIGHT BRING SCA CRITERIA MAINLY FOR SEAS, MORE SO
THAN WINDS, TO THE OCEAN WATERS BEGINNING LATER THU AND PSBLY
CONTINUING INTO THE WKND. RIGHT NOW CONFIDENCE REMAINS LOWER
THAN AVERAGE THAT THIS WILL OCCUR AS WAVE WATCH GUIDANCE OFTEN IS
TOO BULLISH UNDER THESE REGIMES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM 11 AM TO 8 PM EDT WEDNESDAY FOR PAZ070-071-
102-104-106.
NJ...HEAT ADVISORY FROM 11 AM TO 8 PM EDT WEDNESDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY FROM 11 AM TO 8 PM EDT WEDNESDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...NIERENBERG
AVIATION...GIGI/NIERENBERG
MARINE...GIGI/NIERENBERGHazardous weather outlook, Jun 25, 2:46 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT TUE JUN 25 2013
NJZ001-007>010-012-PAZ054-055-060>062-101-103-105-262000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
346 PM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SOME THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HOTTER AND MORE HUMID WEATHER WITH HIGH TEMPERATURES REACHING
INTO THE 90S IS LIKELY WEDNESDAY. AFTERNOON HEAT INDICES SHOULD
REACH THE MID 90S.
WE WILL CONTINUE TO EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS
WEDNESDAY THROUGH THE WEEKEND. THE STORM PREDICTION CENTER HAS
PLACED PORTIONS OF THE AREA IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ015-PAZ102-104-106-262000-
MERCER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
346 PM EDT TUE JUN 25 2013
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
HEAT INDICES MAY REACH INTO THE MID-90S TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
WE WILL CONTINUE TO EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS
WEDNESDAY THROUGH THE WEEKEND. THE STORM PREDICTION CENTER HAS
PLACED PORTIONS OF THE AREA IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-016-020>027-262000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
346 PM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDICES MAY REACH INTO THE MID-90S TODAY. T
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HOTTER AND MORE HUMID WEATHER WITH HIGH TEMPERATURES REACHING
INTO THE 90S IS LIKELY WEDNESDAY AND THURSDAY. AFTERNOON HEAT
INDICES SHOULD REACH THE MID 90S AND POSSIBLY THE UPPER 90S.
WE WILL CONTINUE TO EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS
WEDNESDAY THROUGH THE WEEKEND. THE STORM PREDICTION CENTER HAS
PLACED PORTIONS OF THE AREA IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ017>019-PAZ070-071-262000-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
346 PM EDT TUE JUN 25 2013
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
HEAT INDICES MAY REACH INTO THE MID-90S TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
WE WILL CONTINUE TO EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS
WEDNESDAY THROUGH THE WEEKEND. THE STORM PREDICTION CENTER HAS
PLACED PORTIONS OF THE AREA IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-262000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 PM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WE WILL CONTINUE TO EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS
WEDNESDAY THROUGH THE WEEKEND. THE STORM PREDICTION CENTER HAS
PLACED PORTIONS OF THE AREA IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 11:25 AM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1225 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG NOTTINGHAM 39.75N 76.02W
06/24/2013 CHESTER PA PUBLIC
NUMEROUS TREES DOWN ALONG ROUTE 272 AND KIRKS MILL ROAD
NEAR NOTTINGHAM.
0225 PM HAIL RISING SUN 39.70N 76.06W
06/24/2013 M0.25 INCH CECIL MD TRAINED SPOTTER
0230 PM LIGHTNING RIDLEY PARK 39.88N 75.32W
06/24/2013 DELAWARE PA EMERGENCY MNGR
FIRES DUE TO LIGHTNING OCCURRED IN RIDLEY PARK... UPPER
PROVIDENCE TWP.... SWARTHMORE... ASTON TWP.
0245 PM HAIL NEWARK 39.68N 75.76W
06/24/2013 E0.25 INCH NEW CASTLE DE PUBLIC
0248 PM HAIL UPPER CHICHESTER TWP 39.84N 75.44W
06/24/2013 M0.50 INCH DELAWARE PA TRAINED SPOTTER
0250 PM HAIL SPRINGFIELD 40.04N 74.65W
06/24/2013 E0.25 INCH BURLINGTON NJ FIRE DEPT/RESCUE
0250 PM TSTM WND DMG ANDORA 39.68N 75.86W
06/24/2013 CECIL MD EMERGENCY MNGR
MULTIPLE TREES DOWN AND SOME TREES SNAPPED IN
HALF...SOME AUTOS DAMAGED BY TREES FALLING ON THEM.
0254 PM HAIL UPPER CHICHESTER TWP 39.84N 75.44W
06/24/2013 M0.50 INCH DELAWARE PA TRAINED SPOTTER
STOPPED BRIEFLY AND PICKED UP AGAIN
0303 PM HAIL ALLENTOWN 40.18N 74.59W
06/24/2013 M0.50 INCH MONMOUTH NJ TRAINED SPOTTER
0304 PM TSTM WND DMG 2 NNW ELKTON 39.63N 75.83W
06/24/2013 CECIL MD NEWSPAPER
SEVERAL TREES DOWN ALONG WARBURTON ROAD... WHEATLEY
ROAD... BLUE BALL ROAD... AND OLD ELM ROAD. ALSO PEA
SIZE HAIL REPORTED.
0305 PM TSTM WND DMG BIRMINGHAM TWP 39.89N 75.60W
06/24/2013 CHESTER PA EMERGENCY MNGR
TREE DOWN NEAR CREEK ROAD AND ROUTE 52.
0320 PM LIGHTNING SHAMONG TWP 39.78N 74.73W
06/24/2013 BURLINGTON NJ EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE...MAIN GATE MCGUIRE AIR FORCE
LOST TRAFFIC LIGHT DUE TO WIND DAMAGE.
0332 PM HAIL FOLSOM 39.89N 75.33W
06/24/2013 E0.25 INCH DELAWARE PA PUBLIC
0340 PM HAIL GLEN MILLS 39.92N 75.49W
06/24/2013 E0.25 INCH DELAWARE PA PUBLIC
0341 PM HAIL FOUNTAIN HILL 40.60N 75.40W
06/24/2013 E0.25 INCH LEHIGH PA PUBLIC
0342 PM HAIL ALLENTOWN 40.59N 75.48W
06/24/2013 E0.50 INCH LEHIGH PA PUBLIC
0346 PM HAIL PHILLIPSBURG 40.69N 75.19W
06/24/2013 M0.25 INCH WARREN NJ MESONET
0351 PM TSTM WND DMG UPPER FREEHOLD TWP 40.15N 74.53W
06/24/2013 MONMOUTH NJ LAW ENFORCEMENT
A FEW DOWNED TREES.
0352 PM LIGHTNING NORTH EAST 39.60N 75.94W
06/24/2013 CECIL MD PUBLIC
LIGHTNING DAMAGE TO A LOCAL STORE.
0412 PM HAIL WHITING 39.95N 74.38W
06/24/2013 E0.25 INCH OCEAN NJ TRAINED SPOTTER
PEA SIZE HAIL...WIND GUST OF 28 MPH.
0445 PM WATER SPOUT LOVELADIES 39.72N 74.13W
06/24/2013 OCEAN NJ PUBLIC
WATERSPOUT MOVED THROUGH BARNEGAT BAY NEAR LOVELADIES
HARBOR.
0515 PM HAIL SLATINGTON 40.75N 75.62W
06/24/2013 E0.25 INCH LEHIGH PA TRAINED SPOTTER
PEA SIZE HAIL IN SLATINGTON AND WALNUTPORT.
0515 PM HAIL NAZARETH 40.74N 75.31W
06/24/2013 E1.00 INCH NORTHAMPTON PA TRAINED SPOTTER
0515 PM TSTM WND DMG NAZARETH 40.74N 75.31W
06/24/2013 NORTHAMPTON PA PUBLIC
TREES DOWN ACROSS ROADS... POLE AND WIRES DOWN... TREE
DOWN ON GRACEDALE AVENUE... TREE DOWN ON TOP OF CAR ON
MYERS STREET.
0532 PM HAIL FORKS TWP 40.73N 75.22W
06/24/2013 E0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
43 MPH WIND GUST.
0537 PM TSTM WND DMG SPRINGFIELD TWP 40.51N 75.31W
06/24/2013 BUCKS PA TRAINED SPOTTER
TREES AND WIRES DOWN ALONG OLD BETHLEHEM ROAD... ALONG
HICKORY ROAD AND SLIFER VALLEY ROAD... AND ALONG BLUE
CHURCH ROAD.
0538 PM HAIL WILLIAMS TWP 40.63N 75.23W
06/24/2013 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
0546 PM TSTM WND DMG DURHAM TWP 40.57N 75.22W
06/24/2013 BUCKS PA TRAINED SPOTTER
TREES AND WIRES DOWN ALONG GALLOWS HILL ROAD AND
LEHNENBERG ROAD.
0603 PM TSTM WND DMG HAYCOCK TWP 40.48N 75.26W
06/24/2013 BUCKS PA TRAINED SPOTTER
SAILBOAT OVERTURNED DUE TO THUNDERSTORM WIND GUST ON
LAKE NOCKAMIXON IN HAYCOCK TWP.
0747 PM TSTM WND DMG CONCORD HILLS 39.83N 75.55W
06/24/2013 NEW CASTLE DE PUBLIC
APPROXIMATELY A DOZEN TREES DOWN... SOME FALLING ONTO
CARS AND HOMES IN CONCORD HILLS NEAR ROUTE 202.
0749 PM TSTM WND DMG TALLEYVILLE 39.81N 75.55W
06/24/2013 NEW CASTLE DE TRAINED SPOTTER
TREES AND WIRES DOWN.
0843 PM TSTM WND DMG SOUTHAMPTON TWP 39.91N 74.73W
06/24/2013 BURLINGTON NJ LAW ENFORCEMENT
TREE DOWN IN SOUTHAMPTON TWP AND SOME POWER OUTAGES.
&&
EVENT NUMBER PHI1300184 PHI1300154 PHI1300160 PHI1300159 PHI1300155
PHI1300158 PHI1300164 PHI1300156 PHI1300157 PHI1300179 PHI1300163
PHI1300162 PHI1300166 PHI1300165 PHI1300161 PHI1300168 PHI1300167
PHI1300178 PHI1300169 PHI1300170 PHI1300183 PHI1300171 PHI1300172
PHI1300176 PHI1300173 PHI1300182 PHI1300174 PHI1300180 PHI1300181
PHI1300185 PHI1300175 PHI1300177
KLINE/BARNEYSpecial weather statement, Jun 25, 1:38 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT TUE JUN 25 2013
PAZ060-251945-
BERKS PA-
238 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 231 PM EDT...STRONG THUNDERSTORM WERE OVER SCHUYLKILL AND DAUPHIN
COUNTIES...MOVING EAST-SOUTHEAST AT 35 TO 40 MPH.
WIND GUSTS TO AT LEAST 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR STRAUSSTOWN AROUND 310 PM...
BERNVILLE AROUND 320 PM...WEST READING AROUND 330 PM...MOUNT PENN
AROUND 340 PM AND BIRDSBORO AROUND 350 PM.
STAY TUNED FOR ADDITIONAL STATMENTS AND POSSIBLE SEVERE WEATHER
WARNINGS FOR THESE STORMS.
LAT...LON 4052 7634 4052 7625 4055 7615 4044 7554
4043 7554 4026 7568 4013 7588 4050 7644
FORECASTER: AMCLocal storm report, Jun 25, 2:04 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL ALLENTOWN 40.18N 74.59W
06/24/2013 M0.50 INCH MONMOUTH NJ TRAINED SPOTTER
0304 PM TSTM WND DMG 2 NNW ELKTON 39.63N 75.83W
06/24/2013 CECIL MD NEWSPAPER
SEVERAL TREES DOWN ALONG WARBURTON ROAD... WHEATLEY
ROAD... BLUE BALL ROAD... AND OLD ELM ROAD. ALSO PEA
SIZE HAIL REPORTED.
0305 PM TSTM WND DMG BIRMINGHAM TWP 39.89N 75.60W
06/24/2013 CHESTER PA EMERGENCY MNGR
TREE DOWN NEAR CREEK ROAD AND ROUTE 52.
0320 PM LIGHTNING SHAMONG TWP 39.78N 74.73W
06/24/2013 BURLINGTON NJ EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE...MAIN GATE MCGUIRE AIR FORCE
LOST TRAFFIC LIGHT DUE TO WIND DAMAGE.
0332 PM HAIL FOLSOM 39.89N 75.33W
06/24/2013 E0.25 INCH DELAWARE PA PUBLIC
0340 PM HAIL GLEN MILLS 39.92N 75.49W
06/24/2013 E0.25 INCH DELAWARE PA PUBLIC
0341 PM HAIL FOUNTAIN HILL 40.60N 75.40W
06/24/2013 E0.25 INCH LEHIGH PA PUBLIC
0342 PM HAIL ALLENTOWN 40.59N 75.48W
06/24/2013 E0.50 INCH LEHIGH PA PUBLIC
0346 PM HAIL PHILLIPSBURG 40.69N 75.19W
06/24/2013 M0.25 INCH WARREN NJ MESONET
0351 PM TSTM WND DMG UPPER FREEHOLD TWP 40.15N 74.53W
06/24/2013 MONMOUTH NJ LAW ENFORCEMENT
A FEW DOWNED TREES.
0352 PM LIGHTNING NORTH EAST 39.60N 75.94W
06/24/2013 CECIL MD PUBLIC
LIGHTNING DAMAGE TO A LOCAL STORE.
0412 PM HAIL WHITING 39.95N 74.38W
06/24/2013 E0.25 INCH OCEAN NJ TRAINED SPOTTER
PEA SIZE HAIL...WIND GUST OF 28 MPH.
0445 PM WATER SPOUT LOVELADIES 39.72N 74.13W
06/24/2013 OCEAN NJ PUBLIC
WATERSPOUT MOVED THROUGH BARNEGAT BAY NEAR LOVELADIES
HARBOR.
0445 PM MARINE TSTM WIND BARNEGAT 39.75N 74.22W
06/24/2013 M59 MPH OCEAN NJ MESONET
TIME APPROXIMATE
0452 PM MARINE TSTM WIND HARVEY CEDARS 39.70N 74.14W
06/24/2013 M46 MPH OCEAN NJ MESONET
0515 PM HAIL SLATINGTON 40.75N 75.62W
06/24/2013 E0.25 INCH LEHIGH PA TRAINED SPOTTER
PEA SIZE HAIL IN SLATINGTON AND WALNUTPORT.
0515 PM HAIL NAZARETH 40.74N 75.31W
06/24/2013 E1.00 INCH NORTHAMPTON PA TRAINED SPOTTER
0515 PM TSTM WND DMG NAZARETH 40.74N 75.31W
06/24/2013 NORTHAMPTON PA PUBLIC
TREES DOWN ACROSS ROADS... POLE AND WIRES DOWN... TREE
DOWN ON GRACEDALE AVENUE... TREE DOWN ON TOP OF CAR ON
MYERS STREET.
0532 PM HAIL FORKS TWP 40.73N 75.22W
06/24/2013 E0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
43 MPH WIND GUST.
0537 PM TSTM WND DMG SPRINGFIELD TWP 40.51N 75.31W
06/24/2013 BUCKS PA TRAINED SPOTTER
TREES AND WIRES DOWN ALONG OLD BETHLEHEM ROAD... ALONG
HICKORY ROAD AND SLIFER VALLEY ROAD... AND ALONG BLUE
CHURCH ROAD.
0538 PM HAIL WILLIAMS TWP 40.63N 75.23W
06/24/2013 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
0546 PM TSTM WND DMG DURHAM TWP 40.57N 75.22W
06/24/2013 BUCKS PA TRAINED SPOTTER
TREES AND WIRES DOWN ALONG GALLOWS HILL ROAD AND
LEHNENBERG ROAD.
0603 PM TSTM WND DMG HAYCOCK TWP 40.48N 75.26W
06/24/2013 BUCKS PA TRAINED SPOTTER
SAILBOAT OVERTURNED DUE TO THUNDERSTORM WIND GUST ON
LAKE NOCKAMIXON IN HAYCOCK TWP.
0747 PM TSTM WND DMG CONCORD HILLS 39.83N 75.55W
06/24/2013 NEW CASTLE DE PUBLIC
APPROXIMATELY A DOZEN TREES DOWN... SOME FALLING ONTO
CARS AND HOMES IN CONCORD HILLS NEAR ROUTE 202.
0749 PM TSTM WND DMG TALLEYVILLE 39.81N 75.55W
06/24/2013 NEW CASTLE DE TRAINED SPOTTER
TREES AND WIRES DOWN.
0843 PM TSTM WND DMG SOUTHAMPTON TWP 39.91N 74.73W
06/24/2013 BURLINGTON NJ LAW ENFORCEMENT
TREE DOWN IN SOUTHAMPTON TWP AND SOME POWER OUTAGES.
&&
EVENT NUMBER PHI1300157 PHI1300179 PHI1300163 PHI1300162 PHI1300166
PHI1300165 PHI1300161 PHI1300168 PHI1300167 PHI1300178 PHI1300169
PHI1300170 PHI1300183 PHI1300186 PHI1300187 PHI1300171 PHI1300172
PHI1300176 PHI1300173 PHI1300182 PHI1300174 PHI1300180 PHI1300181
PHI1300185 PHI1300175 PHI1300177
WDSpecial weather statement, Jun 25, 2:30 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT TUE JUN 25 2013
NJZ007>010-252030-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
330 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HUNTERDON...NORTHERN
SOMERSET...SOUTHEASTERN WARREN AND SOUTHERN MORRIS COUNTIES...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEATTYESTOWN...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR LONG VALLEY AROUND 340 PM...CHESTER
AROUND 350 PM...PEAPACK AND GLADSTONE AROUND 400 PM...BASKING RIDGE
AROUND 410 PM...MILLINGTON AROUND 420 PM AND WATCHUNG AROUND 430 PM.
LAT...LON 4071 7440 4068 7445 4066 7445 4067 7442
4060 7446 4058 7452 4057 7453 4053 7449
4049 7451 4069 7513 4090 7495 4082 7435
FORECASTER: AMCSpecial weather statement, Jun 25, 2:45 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT TUE JUN 25 2013
PAZ060-101-102-252045-
BERKS PA-EASTERN CHESTER PA-WESTERN CHESTER PA-
345 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT CHESTER AND SOUTH CENTRAL BERKS
COUNTIES...
AT 340 PM EDT...A STRONG THUNDERSTORM WAS NEAR TERRE HILL IN
NORTHEAST LANCASTER COUNTY...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HONEY BROOK AROUND 400 PM...GLENMOORE AROUND
410 PM...LIONVILLE AROUND 420 PM...EXTON AROUND 430 PM AND MALVERN
AROUND 440 PM.
LAT...LON 4029 7608 4014 7551 4013 7550 4013 7546
4011 7547 4009 7546 4009 7542 4008 7541
3996 7549 3980 7571 3999 7598 4004 7594
4011 7595 4014 7589 4027 7609
FORECASTER: AMCSpecial weather statement, Jun 25, 3:32 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT TUE JUN 25 2013
NJZ012>014-252130-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
432 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONMOUTH AND
NORTHERN MIDDLESEX COUNTIES...
AT 431 PM EDT...STRONG THUNDERSTORMS WERE NEAR HIGHLAND
PARK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR EDISON AROUND 440 PM...SOUTH AMBOY AROUND 450
PM...UNION BEACH AROUND 500 PM...KEANSBURG AROUND 510 PM...SANDY HOOK
AROUND 520 PM AND HIGHLANDS AROUND 530 PM.
LAT...LON 4022 7399 4045 7452 4049 7446 4055 7452
4058 7452 4061 7437 4057 7421 4055 7424
4049 7426 4047 7425 4047 7413 4043 7405
4043 7400 4048 7402 4048 7401 4045 7396
4032 7396
FORECASTER: AMCThunderstorm Wind, Delaware
- When
- June 25, 3:35 PM EST
- Where
- Delaware County, 0.89 mi ENE of Ithan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 40.033, -75.354
A severe thunderstorm knocked a tree onto a home on Sproul Road in Radnor Township.
Thunderstorm Wind, Philadelphia
- When
- June 25, 3:45 PM EST to 3:51 PM EST
- Where
- Philadelphia County, 1.86 mi ESE of Overbrook to 1.61 mi SE of Philadelphia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 39.970, -75.217
A severe thunderstorm knocked a tree into a house on Wyalusing Avenue. Two families were displaced, but no injuries were reported. This was one of about a dozen trees that were knocked down in the southern part of Philadelphia.
Thunderstorm Wind, Berks
- When
- June 25, 8:30 PM EST to 9:00 PM EST
- Where
- Berks County, 1.05 mi W of Bethel to 0.87 mi NW of Berkshire Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.470, -76.320
A line of severe thunderstorms knocked down trees and wires in the western half of Berks County.
Thunderstorm Wind, Chester
- When
- June 25, 9:30 PM EST
- Where
- Chester County, 0.26 mi NNW of Loag
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.133, -75.823
A severe thunderstorm knocked down a couple of trees and moved a shed off its foundation in West Nantmeal Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458342, 458343, 458344, 458349.